The Dangers of Snorting Adderall

Adderall is a prescription drug often used to help individuals diagnosed with ADHD. This prescription drug often gives those with ADHD the ability to focus on a task and to see it through to completion. However, for those who are not living with the disorder, the drug can provide a stimulant high.

Among high-achieving high school and college students, Adderall has become a common way to stay up and study, or power through an intense schedule of extracurricular activities.In a recent survey of young adults ages 18 to 25 years old, 60% had abused Adderall.1 Adderall increases levels of Dopamine in the brain, causing a massive increase in energy. There have been many recorded incidents of athletes that buy Adderall as an effective way to boost energy.2 Unfortunately, many individuals develop mental health issues as a result or a debilitating drug problem that makes it impossible for them to function normally in the world.

If someone you love has an Adderall problem, please know that help is available. Just contact us at The Oaks at La Paloma today.

Dangers of Snorting Adderall

Young woman snorting adderallSnorting Adderall introduces a large dose of the stimulant into the bloodstream. Rather than swallow the drug and wait for the stimulant effects of the drug to begin — or get introduced into the body over a period of time with the extended-release version of Adderall — many people who abuse the drug crush the pills and snort them instead.

Snorting the drug can be a devastating choice. Amphetamines are dangerous when taken in any form, but snorting the drug can lead to a respiratory and throat issues such as inflammation and chronic runny nose. In some cases, surgery may be required to rebuild the nasal passages after long-term abuse of the drug.

Ingesting a large dose of amphetamines in this fashion can also trigger cardiac issues as well. Some common heart issues include arrhythmia, heart palpitations and cardiac arrest. Overdose is also possible among amphetamine abusers.3

Long-term use of amphetamines can lead to dangerous weight loss, malnutrition and an inability to sleep even when the drugs have worn off. Additionally, chronic use of Adderall can lead to dependence upon the drug and an increased risk of overdose or loss of life due to accident or medical emergency while under the influence.

Signs of Adderall Abuse

Snorting Adderall is a red flag for abuse of the drug. No doctor will suggest that a patient crush Adderall pills and snort them. When an individual seeks a high from use of the pills signifies that the user is not taking the drug not for medicinal use.

Other signs of snorting Adderall include:

  • Small cut drinking straws or other tubes that may be used for snorting
  • Jewelry with small hidden compartments for pills or powders
  • Small mirrors, glass or other clear or reflective surfaces that have scratch marks or white residue
  • Pen caps, keys or other long thin objects with white powder residue

Adderall Abuse and Addiction Treatment Options

Adderall can cause some users to experience psychotic episodes, or loss of connection with reality.4If you have noticed any extreme disruptions to your loved one’s eating and sleeping patterns, mood shifts, or behaviors, please do not hesitate to seek help. Call The Oaks at La Paloma today. Our admissions coordinators are glad to give you information about how we can provide your loved one with the intensive treatment necessary to overcome Adderall abuse. Your loved one does not have to live with a drug problem. Take this step forward by calling The Oaks today.


1 Alvarez, Priscilla. “Survey Shows 1 In 5 College Students Abuse Prescription Stimulants.” USA Today College, Accessed April 26, 2018.

2Adderall Abuse Among College Students Not Only Used For Studying.” Econotimes, April 20, 2018.

3 Horn, Elaine. “Adderall: Uses, Abuses & Side Effects.” LiveScience, Accessed April 26, 2018.

4 Rose, Gianna. “What Are The Dangers Of Snorting Adderall?” LiveStrong, Accessed April 26, 2018.